ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Diffusion behaviour of binary mixtures in restricted regions of zeolite NaY from molecular dynamics calculations

Chitra, R and Yashonath, S (1995) Diffusion behaviour of binary mixtures in restricted regions of zeolite NaY from molecular dynamics calculations. In: Chemical Physics Letters, 234 (1-3). pp. 16-20.

[img] PDF
Diffusion_behaviour_of.pdf
Restricted to Registered users only

Download (314Kb) | Request a copy

Abstract

Diffusion coefficients $D_1$ and $D_2$ of a binary mixture of adsorbates of diameters $\sigma_1$ and $\sigma_2$ in the restricted regions of zeolite NaY have been obtained from molecular dynamics simulations. The results suggest that the ratio of the diffusion coefficients $\zeta=D_1/D_2$ exhibit unusual behaviour with an increase in the ratio of diameters $\eta=\sigma_1/\sigma_2:D_1>D_2$ even when $\sigma_1>\sigma_2$. Calculations on a single component adsorbate in zeolite NaY suggest that the diffusion coefficient shows an anomaly when the adsorbate diameter approaches the diameter of the window, the narrowest portion of the porous network. It is shown that the latter result explains the unexpected behaviour in the ratio of diffusion coefficients observed for the binary mixture.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Information Sciences > Supercomputer Education & Research Centre
Division of Chemical Sciences > Solid State & Structural Chemistry Unit
Date Deposited: 19 Feb 2007
Last Modified: 19 Sep 2010 04:35
URI: http://eprints.iisc.ernet.in/id/eprint/9859

Actions (login required)

View Item View Item